How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64329
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

- I broke my wrist very badly, and it was nearly 3 weeks

Resolved Question:

Hi - I broke my wrist very badly, and it was nearly 3 weeks before I could have the operation to have it pinned and plated. the bones were starting to heal in the wrong position, and a tendon for my thumb had to be re-routed. I was sent home without morphine, although the nurse advised the junior surgeon that I should have some. I woke up in the early hours in agony, the painkillers had they gave me had no effect. I felt that I was going into shock, I was freezing and losing conciousness. AN ambulance took me to A & E and I was given 3 seperate shots of morphine. Still, I was screaming in pain. Then the heart moniter emitted one long note - it seems my heart stopped, albeit briefly. Some liquid was syringed into my mouth - it made me come to abruptly. Once all the drama had subsided and the pain abated, a doctor told me that we had 'scared them' and had I not called an ambulance, we would have 'had a different ending'. Nobody actually explained to me what happened! And I have no idea how to find out! Could my heart have been damaged by this? Did the pain cause some sort of arrhytmia? Or was it the morphone? I have a very low blood pressure at the best of times. What might have been the liquid I was given? I'm frustrated at not knowing what happened, please help!
Submitted: 2 years ago.
Category: Medical
Expert:  DrRussMD replied 2 years ago.
Hello
There is no way we could say what was on the heart monitor.
For example, it could have been a malfunction of the monitor.
It could have been a sinus pause, some are harmless, some are not.
If there was something significant, then you should have a home heart monitor for at least 24 hours. This would be standard of care.
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
Customer: replied 2 years ago.

Any idea what the liquid might have been that was administered orally?

Expert:  DrRussMD replied 2 years ago.
Most commonly, atropine.
It depends on what was on the monitor.
please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
DrRussMD and 3 other Medical Specialists are ready to help you